| Model Number |
1804400-18 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the mid left anterior descending coronary artery (mlad).The 4.0x18mm xience skypoint stent delivery system (sds) was attempted to be deployed at nominal pressure; however, the balloon ruptured at 12 atmospheres.It was confirmed that the contrast leaked out of the balloon.Post dilatation was performed followed by intravascular ultra sound (ivus) to complete the procedure.There were no reported adverse patient sequela and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was confirmed.The reported activation failure could not be confirmed as the stent was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture; however, factors that may contribute to material ruptures include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.The reported difficult activation of the stent and subsequent treatment appear to be related to operational context as it is likely the ruptured balloon was unable to fully expand the stent to the vessel wall.Additionally, there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.
Event or Problem Description
Subsequent to the initial filed report, it was confirmed by the account that the post dilatation was performed to appose the stent against the vessel wall.No additional information was provided.